MAUDE Adverse Event Report: PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO VISIONS PV .035 (NON-HOSPITAL); CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 81234
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
From initial mdr submitted on 10/12/2018 (mfr report # 2939520-2018-00132): this case was reviewed and investigated according to the manufacturer''s policy.It was reported, during an after use inspection of the manufacturer''s diagnostic device, it was observed the distal tip glue was coming off from the transducer.Additional information provided the procedure was an av access venous case.After the first run the physician observed the tip appeared as though it had delaminated or that glue had separated from the device.The tip was not deformed nor separated from the device.The procedure was successfully completed with a second of the same make and model.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being reported because there is a potential for harm if material is missing from the device.From supplemental mdr submitted on 12/26/2018 (mfr report # 2939520-2108-00132): this case was reviewed and investigated according to the manufacturer''s policy.This follow-up report (# 1) is being submitted to report device analysis observations for manufacture''s device.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a5: attempts to obtain patient information have been unsuccessful.Block b5 & g2 & h2: per fda email notification received on 05/10/2023, a supplemental follow-up is required to correct the mfr report # that was filed in supplemental 1, submitted on 12/26/2018: mfr report # corrected from 2939520-2108-00132 to 2939520-2018-00132.Per fda representative, the correction will be addressed as an initial mdr, which will combine the initial mdr and supplemental 1 that was submitted under registration number 2939520-2018-00132/2939520-2108-00132.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block g3: date fda notified philips to file a correction to supplemental 1.Block h3: visual and microscopic inspection were performed on the returned device.A portion of adhesive was missing.Block h6: the probable cause of the reported failure is the adhesive was damaged during first use.Strain, impact, and forces associated with use can affect the integrity of the device.However, it could not be determined how the device was damaged.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
VISIONS PV .035 (NON-HOSPITAL)
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key16945154
Report Number3008363989-2018-00132
Device Sequence Number6554982
Product Code OBJ
UDI-Device Identifier00845225002596
UDI-Public(01)00845225002596(17)200731(10)0301481405(90)989609000971
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number81234
Device Catalogue Number400-0200.272
Device Lot Number0301481405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MFG AND SIZE UNK.; GUIDEWIRE, MFG AND SIZE UNK.; INTRODUCER SHEATH MFG AND SIZE UNK.
Patient SexUnknown